Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 36, NWS JSJ

September 12, 2017

NWS JSJ issued this small craft advisory at Sep 12, 2017, 3:27 AM CDT. It took effect at Sep 14, 2017, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2017, 3:27 AM CDT (08:27 UTC)
In effect from
Sep 14, 2017, 1:00 AM CDT
Expired
Sep 14, 2017, 4:22 PM CDT
In force
15 hr
Issued by
NWS JSJ

The text

As transmitted.

353 
WHCA72 TJSJ 120827
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
427 AM AST TUE SEP 12 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC 
WATERS...

AMZ710-121630-
/O.NEW.TJSJ.SC.Y.0036.170913T1400Z-170915T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
427 AM AST TUE SEP 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM
AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM AST
THURSDAY. 

* WINDS...SOUTHEAST WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9  
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
550 
WHCA72 TJSJ 121457
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 AM AST TUE SEP 12 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-122300-
/O.CON.TJSJ.SC.Y.0036.170913T1400Z-170915T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1057 AM AST TUE SEP 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
8 PM AST THURSDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
231 
WHCA72 TJSJ 122039
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
439 PM AST TUE SEP 12 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-130445-
/O.EXT.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
439 PM AST TUE SEP 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 2 AM
AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
404 
WHCA72 TJSJ 130051
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
851 PM AST TUE SEP 12 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-130900-
/O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
851 PM AST TUE SEP 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
146 
WHCA72 TJSJ 130854
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
454 AM AST WED SEP 13 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-131700-
/O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
454 AM AST WED SEP 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
763 
WHCA72 TJSJ 131520
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 AM AST WED SEP 13 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-132330-
/O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1120 AM AST WED SEP 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHCA72 TJSJ 132013
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
413 PM AST WED SEP 13 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-140415-
/O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
413 PM AST WED SEP 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR 
SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE 
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY 
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE 
CONDITIONS.

&&

$$
234 
WHCA72 TJSJ 140028
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
828 PM AST WED SEP 13 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-140830-
/O.CON.TJSJ.SC.Y.0036.170914T0600Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
828 PM AST WED SEP 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
444 
WHCA72 TJSJ 140852
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST THU SEP 14 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-141700-
/O.CON.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
452 AM AST THU SEP 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
602 
WHCA72 TJSJ 141455
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1055 AM AST THU SEP 14 2017

...HAZARDOUS SEAS EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-142300-
/O.CON.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1055 AM AST THU SEP 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST FRIDAY...

* WINDS...SOUTHERLY WINDS AT 10 T0 15 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
361 
WHCA72 TJSJ 142122
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
522 PM AST THU SEP 14 2017

...SEA HAVE DIMINISHED...

.SEAS IN THE OUTER ATLANTIC WATERS ARE NO LONGER AT OR ABOVE 7
FEET.

AMZ710-142230-
/O.CAN.TJSJ.SC.Y.0036.000000T0000Z-170915T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
522 PM AST THU SEP 14 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEA ARE EXPECTED TO CONTINUE TO DIMINISH.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 8:31 PM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Sep 11, 8:31 PM CDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
931 PM AST Mon Sep 11 2017

.UPDATE...Nexrad shows a few isolated showers across the interior
of Puerto Rico with a moist southerly flow. Overnight winds will
remain out of the south with partly cloudy skies across the U.S.
Virgin Islands and while Puerto Rico. The current weather pattern
is very typical throughout the Caribbean with moist flow at the
surface and aloft, this along with diurnal heating will cause
showers and isolated thunderstorms through the rest of the work
week. Similar to this evening expect shower activity to decrease
after sunset due to the lost of heating which is a trigger for the
showers and thunderstorms.

&&

.AVIATION...VFR condition will prevail through the rest of the
TAF period. SFC winds 5 to 10 kts overnight with VCSH beginning by
12/15Z tomorrow.

&&

.MARINE...Seas tonight and tomorrow will be 3 to 5 ft with winds
10 to 12 kts out south before turning to the ENE on Tuesday.

&&

.PREV DISCUSSION... /issued 459 PM AST Mon Sep 11 2017/

SYNOPSIS...Showers and thunderstorms expected to dissipate by
this evening and drier air is expected to move in with a ESE to
SSE wind flow. Max temps in the low to mid 90s expected for the
next few days across the northern half of PR. Hurricane Jose may
bring an increase in wave heights on Wednesday and Thursday.

SHORT TERM...Showers and thunderstorms continue over the southern
slopes but these are expected to dissipate this evening, leaving
mainly isolated showers over land. Then later tonight, scattered
showers are expected across the local waters, USVI, and eastern PR
into Tuesday morning. Showers and thunderstorms are expected
across the NW quadrant of PR on Tuesday afternoon due to the local
effects, while there is only a slight chance of showers across the
rest of PR and the USVI. Drier air is expected to move in on
Tuesday, so the overnight shower activity is expected to be
isolated and brief across the local area. The Wednesday afternoon
shower activity across NW-PR is expected to be even less than that
of Tuesday. However, for the next few days, the maximum
temperatures are expected to be in the low to mid 90s across the
lower elevations of the northern half of PR. While the rest of the
lower elevations and across the USVI, the daytime temps are
expected to be in the upper 80s to low 90s.

LONG TERM...Thursday through Tuesday...
..From previous discussion...

Latest track forecast of Hurricane Jose maintains this cyclone
over the Western Atlantic east of the Bahamas through early next
week. As a result... southerly winds will continue later in the
week resulting in warm temperatures, especially over the northern
half of Puerto Rico. Normal moisture, diurnal heating and sea
breeze convergence will combine to produce showers each afternoon
across portions of north central and northwest Puerto Rico from
Thursday through Saturday. Two tropical waves will move across
the Eastern Caribbean on Sunday and Tuesday...bringing additional
showers to the local area.

AVIATION...Strong SHRA/TSRA in NW PR with tops abv 50 kft to
affect TJBQ and vcnty TJMZ aft 11/18Z with lcl MVFR/IFR CIGS/VSBYS
and mtn obscurations. TSRA to dissipate aft 11/21Z and SHRA to bcm
limited to S and SE PR only aft 1202Z. Very dry air now entering the
Leeward Islands to persist byd 12/23Z.  Winds alf SE-SW 12 kt or
less blo FL350 bcmg easterly aft 12/12Z.

MARINE...Seas are expected to be relatively tranquil through
Tuesday, then there is the possibility of a northerly swell on
Wednesday and Thursday due to Hurricane Jose being present across
the western Atlantic. Therefore seas are expected to increase
gradually on Wednesday, possibly becoming hazardous by Wednesday
afternoon across the offshore Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  81  92  80  92 /  20  40  10  10
STT  82  89  82  90 /  40  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...TW/OM
AVIATION....TW/OM
Hazardous weather outlook, Sep 11, 4:26 AM CDT, 23 hours 1 minute before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
457 AM AST LUNES 11 de septiembre de 2017

AMZ710>745-PRZ001>013-120900-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
457 AM AST LUNES 11 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Tronadas...Existe la probabilidad de tronadas aisladas a lo largo y
al norte de la Cordillera Central de Puerto Rico.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos a traves del noroeste de Puerto Rico esta
tarde.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para las playas del noroeste a noreste de Puerto Rico y para
algunas playas de Culebra y Vieques.

.Calor...Vientos del sureste resultaran en temperaturas sobre lo
normal y en indices de calor a traves de la mayor parte de las areas
costeras de Puerto Rico y a traves de Vieques y Culebra.

.Dias dos a siete...martes a domingo

Aguceros con tronadas inducidas localmente se esperan cada tarde a
traves de sectores del interior y oeste de Puerto Rico. Indice de
calor a lo largo de las areas costeras de 102 F posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores durante la
noche.

AMZ715-725-VIZ001-002-120900-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
457 AM AST LUNES 11 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Corrientes marinas...Existe riesgo moderado de corrientes marinas
para algunas playas de Santa Cruz.

.Incendios...Se espera aumento de riesgo de incendios a traves de
las planicies del sur de Puerto Rico.

.Calor...Vientos del sureste resultaran en temperaturas sobre lo
normal y en indices de calor a traves de las islas locales.

.Dias dos a siete...martes a domingo

Indices de calor a lo largo de las areas costeras de 102 F son
posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores durante la
noche.

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.